MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Separation Failure (2547); Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was cancelled.The target lesion was located in the abdominal aortic aneurysm.A 14mmx30cm interlock was selected for use.During the procedure, it was noted that the coil could not be released through the microcatheter and failed to deploy.The coil was simply pulled out with microcatheter and the procedure was cancelled.No patient complications were reported and patient was stable post procedure.
 
Event or Problem Description
It was reported that the procedure was cancelled.The target lesion was located in the abdominal aortic aneurysm.A 14mmx30cm interlock was selected for use.During the procedure, it was noted that the coil could not be released through the microcatheter and failed to deploy.The coil was simply pulled out with microcatheter and the procedure was cancelled.No patient complications were reported and patient was stable post procedure.It was further reported that according to plan, the physician was ready to deploy 2 coils.However, due to the issue noted on the second coil, only one coil was actually deployed.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the complaint device was returned for analysis.During media analysis it was noticed that a customer has attached a photo of the coil, it can be observed that the main coil is kinked and severely stretched, also, there is a video attached that shows an x-ray media.Visual inspection, only a main coil and introducer sheath were returned for this complaint.The main coil was severely stretched, and kinked, interlocking arm was detached.The introducer sheath was inspected, and no anomalies were noticed.No more damages noticed.Microscopic inspection on main coil, the zap tip has a smooth surface.The interlocking arm was inspected, and it was detached (part was not returned).Dimensional inspection shows fiber loss due to coil stretching condition.
 
Event or Problem Description

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12053978
Report Number2134265-2021-08075
Device Sequence Number4423917
Product Code KRD
UDI-Device Identifier08714729765073
UDI-Public08714729765073
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2023
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0026621147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2021
Initial Date Received by Manufacturer 06/07/2021
Supplement Date Received by Manufacturer06/28/2021
08/09/2021
Initial Report FDA Received Date06/23/2021
Supplement Report FDA Received Date07/12/2021
08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age87 YR
Patient Weight60